MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8776
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Note: events reported in: 2210968-2021-01965.To date, the device has not been returned.If the device or further details are received, a supplemental medwatch will be received.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental med watch will be sent.Was this the needle breakage or did the needle separated from the suture? what does it mean ¿the needle popped off of two sutures¿? please explain in more detail.What was being done when the suture broke (removal from package / during passage through tissue/ during tying? was the needle removed from the patient during the same procedure? what tissue/location was suturing when pull-off occurred? was this initial surgery completed with another/new suture product? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a carotid enterectomy on (b)(6) 2021 and suture was used.During the procedure, the suture pulled off the needle on two suture.Another like device was used to complete the procedure.There were no adverse events or patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/24/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h4, h6.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device batch qhbczq, and no non-conformances were identified.Additional information was requested and the following was obtained: was this the needle breakage or did the needle separated from the suture? needle separated from suture what does it mean ¿the needle popped off of two sutures¿? please explain in more detail.Needle separated from suture like a controlled release product what was being done when the suture broke (removal from package / during passage through tissue/ during tying? throwing a pass was the needle removed from the patient during the same procedure? yes what tissue/location was suturing when pull-off occurred? carotid artery¿s was this initial surgery completed with another/new suture product? new suture.

Brand Name
PRLNE BLU 4X30IN 6-0 D/A BV
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11408415
Report Number2210968-2021-01964
Device Sequence Number11648985
Product Code GAW
UDI-Device Identifier10705031046207
UDI-Public10705031046207
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberM8776
Device Catalogue NumberM8776
Device Lot NumberQHBCZQ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1